Alert archive / Mississippi / Wind Advisories in 2007

Wind Advisory 3, NWS Jackson, MS

September 21, 2007Forrest County, Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this wind advisory at Sep 21, 2007, 4:08 PM CDT for Forrest County, Lamar County, Marion County, Mississippi. It took effect at Sep 22, 2007, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 21, 2007, 4:08 PM CDT (21:08 UTC)
In effect from
Sep 22, 2007, 7:00 AM CDT
Expired
Sep 21, 2007, 7:50 PM CDT
In force
Issued by
NWS Jackson, MS

Counties Forrest County, MS, Lamar County, MS, Marion County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 212108
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT FRI SEP 21 2007


MSZ072>074-220515-
/O.NEW.KJAN.WI.Y.0003.070922T1200Z-070923T0000Z/
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
408 PM CDT FRI SEP 21 2007

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. 

TROPICAL DEPRESSION 10 IS FORECAST TO INCREASE TO TROPICAL STORM
STRENGTH TONIGHT AND THE CURRENT TRACK WILL BRING THE STORM JUST TO
THE SOUTH OF THE AREA DURING THE DAY ON SATURDAY. THE WINDS WILL 
INCREASE THROUGH THE MORNING HOURS AND GUSTS FROM 30 TO 40 MPH ARE
POSSIBLE AS THE STORM MOVES ACROSS SOUTH MISSISSIPPI.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

15
1 follow-up statement
000 
WWUS74 KJAN 220050
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT FRI SEP 21 2007

...TROPICAL DEPRESSION REACHES LAND EARLY AND SHOULD WEAKEN SOONER...

MSZ072>074-220200-
/O.CAN.KJAN.WI.Y.0003.070922T1200Z-070923T0000Z/
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
750 PM CDT FRI SEP 21 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY FOR SATURDAY OVER SOUTHEAST MISSISSIPPI. 

TROPICAL DEPRESSION TEN HAS MADE LANDFALL IN THE FLORIDA PANHANDLE
AND SHOULD GRADUALLY WEAKEN THROUGH SATURDAY. THE WINDS AROUND THE
SYSTEM SHOULD REMAIN BELOW ADVISORY CRITERIA OVER SOUTHEAST
MISSISSIPPI ON SATURDAY AS THE STORM MOVES WEST ALONG INTERSTATE TEN. 
NORTHEAST WINDS OF 15 TO 20 MPH WITH SOME HIGHER GUSTS ARE EXPECTED
AS THE SYSTEM PASSES JUST SOUTH OF THE AREA SATURDAY AFTERNOON.

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Sep 21, 3:20 PM CDT, 48 minutes earlier.

Area forecast discussion, Sep 21, 3:20 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT FRI SEP 21 2007

.SHORT TERM...TROPICAL DEPRESSION 10 WILL BE THE DOMINATE FEATURE
FOR THE NEXT COUPLE OF DAYS. THE CURRENT NHC FORECAST BRINGS THE LOW
ONSHORE NEAR MOBILE SATURDAY MORNING AS A WEAK TROPICAL STORM. AS THE
STORM TRACKS TO THE WEST...SOUTH OF THE AREA...ISOLATED TORNADOES
WILL BE POSSIBLE SOUTH OF I-20. CURRENTLY THE NAM MODEL SEEMS TO HAVE
THE BEST HANDLE ON THE WIND FIELDS AND IT INDICATES THAT THE BEST
SHEAR WILL BE ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR ON
SATURDAY...BUT ISOLATED TORNADOES CANNOT BE RULED OUT FURTHER NORTH.
NAM FORECAST SOUNDINGS INDICATE 0-3 KM HELICITIES OF NEAR 200 M2/S2
AND 2000 J/KG MU CAPE OVER THE SOUTHEASTERN PORTIONS OF THE AREA. THE
OTHER MODELS ARE NOT QUITE AS STRONG WITH THE LOW LEVEL SHEAR AND ARE
NOT AS UNSTABLE. HAVE ALREADY ISSUED A WIND ADVISORY FOR THE EXTREME
SOUTHEAST PORTIONS OF THE AREA WITH POSSIBLE GUSTS TO 40 MPH DURING
THE LATE MORNING AND EARLY AFTERNOON AS THE STORM PASSES. WILL
CONTINUE TO MENTION BRIEF HEAVY RAINFALL AND ISOLATED TORNADOES
POSSIBLE SOUTH OF I-20 IN THE HWO...BUT AGAIN THE BEST CHANCE LOOKS
LIKE IT WILL BE ALONG AND SOUTH OF HIGHWAY 84. THE SHOWERS SHOULD
DIMINISH DURING THE OVERNIGHT ON EARLY SUNDAY AS THE STORM MOVES OFF
TO THE WEST OF THE AREA.

STUCK CLOSE TO GUIDANCE EXCEPT FOR THE SATURDAY DAY PERIOD. GUIDANCE
POPS CAME IN AT 50 PERCENT FOR THE SOUTHEASTERN PORTIONS OF THE AREA
ON SATURDAY AND WITH THE TROPICAL SYSTEM PASSING TO THE SOUTH
EXPECT THE CHANCES OF RAIN TO BE MUCH HIGHER SO WILL BUMP UP POPS
OVER THOSE AREAS. WITH THE CLOUD COVER WILL LOWER TEMPS A BIT ALSO
OVER THE SOUTHEAST. STUCK PRETTY CLOSE TO GUIDANCE ELSEWHERE WERE
THE SHOWERS WILL BE MORE ISOLATED TO SCATTERED./15/

.LONG TERM...AFTER THE REMNANTS OF TROPICAL DEPRESSION 10(POSSIBLY
TROPICAL STORM JERRY) MOVE OFF TO THE WEST AND THEN NORTH MDLS SHOW
ANOTHER GULF SYSTEM MOVING NORTH. THE MEDIUM RANGE MDLS HAVE BEEN
CONSISTENT WITH THIS DISTURBANCE AS WELL AND IT IS LOOKING LIKELY
THAT THERE WILL BE ANOTHER GOOD SHOT AT RAIN AROUND THE MON/TUE
TIME FRAME. THIS AGREES WITH THE PRIOR FCST SO I HAVE ONLY MADE SMALL
ADJUSTMENTS TO INCREASE POPS ON MON. AS FOR THE REMAINDER OF THE
EXTENDED FCST WITH MDLS NOT CHANGING MUCH I HAVE MADE NO CHANGES AND
WILL APPEND THE PREVIOUS PORTION OF THE LONG TERM THAT DEALS WITH
MON-FRI. /CAB/

PREVIOUS LONG TERM...ANOTHER GULF SURFACE WILL FOLLOW ON THE HEELS
OF THE CURRENT SYSTEM. THIS LOW LIFTS INLAND INTO WRN LA
MONDAY...ALSO WASHING OUT INLAND AS IT GETS CAUGHT IN THE MEAN FLOW.
REMNANTS OF THE UPPER LOW MOVE NWD ACROSS THE FORECAST
AREA...ABSORBED IN SLY UPPER FLOW AHEAD OF A BROAD LONG WAVE TROUGH
DEVELOPING OVER THE WRN U.S.  25-30 KT 850 FLOW IS ASSOCIATED WITH
THIS SYSTEM.

THE COLD FRONT MOVES TO NE TX AND NW AR TUESDAY...PIVOTING INTO WRN
TN BY TUESDAY EVENING. FLAT TROUGHING DEVELOPS ACROSS MUCH OF THE
U.S. AS UPPER RIDGING IS SHUNTED SOUTH AND EAST. REMNANTS OF THE
SURFACE BOUNDARY DROP INTO THE ARKLAMISS AND STALL ACROSS
CENTRAL/SRN ZONES. DEWPOINTS AND NIGHTTIME TEMPERATURES WILL BE
COOLER IN THE WAKE OF THE BOUNDARY. /03/

&&

.AVIATION...EXPECT MVFR AT MOST SITES DURING THE OVERNIGHT AS LOW CLOUDS
FROM TROPICAL DEPRESSION 10 CONTINUE TO MOVE EAST OVER THE AREA. CEILINGS
MAY BECOME IFR DURING THE OVERNIGHT AT MEI/HBG/JAN AS THE TROPICAL
DEPRESSION MOVES CLOSER TO THE AREA. SHOWERS WILL ALSO REDUCE VISIBILITIES
AT HBG/MEI DURING THE MORNING AND AFTERNOON HOURS ON SATURDAY./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  85  70  88 /  19  45  27  38
MERIDIAN      70  85  69  89 /  38  59  22  38
VICKSBURG     66  86  70  88 /  11  39  32  44
HATTIESBURG   69  81  70  88 /  28  90  22  47
NATCHEZ       65  83  70  87 /   7  40  61  43
GREENVILLE    65  89  71  87 /   7  26  26  50
GREENWOOD     66  88  70  88 /  12  26  24  45

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/03
Hazardous weather outlook, Sep 21, 10:03 AM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1003 AM CDT FRI SEP 21 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221515-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1003 AM CDT FRI SEP 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUB-TROPICAL DEPRESSION 10 HAS FORMED IN THE NORTHERN GULF AND WILL
CONTINUE TO TRACK WESTWARD ACROSS THE GULF. GUSTY WINDS UP TO 30 TO
35 MPH HAVE BEEN REPORTED WITH THIS SYSTEM THIS MORNING. THE CURRENT
NHC FORECAST KEEPS THE DEPRESSION MOVING TO THE WEST AND BRINGS IT
ONSHORE LATE SATURDAY MORNING JUST WEST OF BILOXI AS A TROPICAL
STORM. GUSTY WINDS...PERIODS OF HEAVY RAINFALL AND ISOLATED
TORNADOES WILL BE POSSIBLE SOUTH OF I-20...BUT THE BEST CHANCE WILL
BE ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. THE CURRENT FORECAST
KEEPS THE CENTER OF THE STORM JUST SOUTH OF THE AREA. INTERESTS
ALONG THE NORTHERN GULF COAST SHOULD CLOSELY MONITOR THE PROGRESS OF
THIS SYSTEM. TROPICAL STORM WARNINGS HAVE ALREADY BEEN ISSUED FOR
THE GULF COAST AREA OF SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED SATURDAY AND SATURDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

Nearby

Wind Advisories in Mississippi, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.